Alert archive / Missouri / Special Weather Statements in 2014

Special Weather Statement, NWS Springfield, MO

June 19, 2014Vernon County, Missouri

NWS Springfield, MO issued this special weather statement at Jun 19, 2014, 2:25 PM CDT for Vernon County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2014, 2:25 PM CDT (19:25 UTC)
Expired
Jun 19, 2014, 3:00 PM CDT
In force
35 min
Issued by
NWS Springfield, MO

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 106 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
256 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1209 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WWUS83 KSGF 191925
SPSSGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CDT THU JUN 19 2014

KSZ073-MOZ066-192000-
BOURBON KS-VERNON MO-
225 PM CDT THU JUN 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VERNON AND
SOUTHEASTERN BOURBON COUNTIES UNTIL 300 PM CDT...

AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF GARLAND...OR 5 MILES
SOUTHEAST OF FORT SCOTT...MOVING NORTHEAST AT 30 MPH. PENNY SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE DEERFIELD...FORT SCOTT...GARLAND...
RICHARDS AND STOTESBURY.

PEOPLE IN NORTHWESTERN VERNON AND SOUTHEASTERN BOURBON COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

LAT...LON 3805 9461 3789 9429 3770 9465 3778 9479
TIME...MOT...LOC 1926Z 220DEG 25KT 3780 9463

$$

BOXELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jun 19, 1:53 PM CDT, 32 minutes earlier.

Area forecast discussion, Jun 19, 1:53 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 PM CDT Thu Jun 19 2014

.SHORT TERM...(This Evening through Friday)
Issued at 145 PM CDT THU JUN 19 2014

A few light showers affected the far western cwfa this morning,
but the main ingredient in terms of modest upper level support is
shifting north of the area with a shortwave moving from northern
MO into IA. Can't rule out some other isolated-
scattered convection along residual boundaries and/or close to a
weakening cluster of storms over OK, and have seen an a small
uptick in convection during the past hour or so.

Over the next few hours there will certainly be enough
surface based instability over eastern KS to see some convection
fire up again along a low level convergence zone. Mesoscale
models gradually drift this convection into the western cwfa this
evening and farther east into the MO Ozarks overnight as a modest
low level jet veers to the w-wsw late. Have some fairly high pops
for tonight, especially over the northwest half of the cwfa.

Severe chances are low but not zero, especially if we can get
something to fire in the heat of the day, but the overall chances
for organized severe weather is low.

Ongoing weak convection may occur over the eastern and far
southern cwfa early in the day Fri, and some uptick in diurnal
convection may occur Fri afternoon, but by and large there is a
lack of a strong forcing mechanism for anything other than pulse
type storms later in the day.

.LONG TERM...(Friday Night through Thursday)
Issued at 145 PM CDT THU JUN 19 2014

While we certainly can't rule out some diurnally driven convection
for some areas over the upcoming weekend, weak upper level ridging
and a frontal boundary over the corn belt will keep the emphasis
for more persistent/organized precip to our north.

Global models dip a more substantial shortwave into eastern KS
late Sunday night into Monday with overall better chances for
rain/thunderstorms spreading west-east over the region. Beyond
Monday, the main question will be how far south a cold front will
push during the midweek period. The GFS has a stronger push to the
south with sfc high pressure moving into the Midwest, while the
ECMWF is not as strong with southward push. The overall fcst is a
blend with a continuation of 20-30 pops during this period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1226 PM CDT THU JUN 19 2014

Main focus for this round of TAFS was to fine tune precipitation
chances this afternoon and include the wind shift for the weak
front which will move across the region. Have kept thunderstorms
in the Joplin TAF for the longest period of time with storm
activity over eastern OK moving in their general direction.
Upstream observations show mainly MVFR and lower end VFR ceilings
and VFR visibility with the ongoing storms over OK, so expect
similar impacts at our airports this afternoon, again with Joplin
likely seeing the most storm activity.

Used NAM guidance with slight modification for the timing of the
frontal passage which should affect the airports Friday between
12z and 16z.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Terry
Hazardous weather outlook, Jun 19, 11:54 AM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1154 AM CDT THU JUN 19 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201700-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1154 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

 SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...WITH
 THE GREATEST CHANCES IN AREAS GENERALLY ALONG AND WEST OF A LINE
 FROM ROLLA TO BRANSON. A FEW STRONG STORMS WITH LOCALIZED WIND
 GUSTS TO 50 MPH...SMALL HAIL TO THE SIZE OF PENNIES...AND
 LOCALIZED FLOODING WILL BE POSSIBLE. OTHERWISE...THE MAIN RISK
 WILL BE CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY IN AREAS ALONG
  AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR. CLOUD TO GROUND
  LIGHTNING IS THE MAIN HAZARD EXPECTED.

  HEAT INDEX VALUES IN THE LOWER TO MIDDLE 90S ARE EXPECTED
  ACROSS MUCH OF THE OUTLOOK AREA EACH AFTERNOON THROUGH EARLY
  NEXT WEEK...ESPECIALLY SATURDAY AFTERNOON.

  THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS WEEKEND...
  HOWEVER MOST LOCATIONS WILL REMAIN DRY. THUNDERSTORM CHANCES
  WILL INCREASE EARLY NEXT WEEK AS A FRONT STALLS OVER THE REGION.

  SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...THOUGH LOCALLY
  GUSTY WINDS...CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
  RAINFALL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

In the hours before

Special weather statement, Jun 19, 2:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CDT THU JUN 19 2014

KSZ073-MOZ066-192000-
BOURBON KS-VERNON MO-
225 PM CDT THU JUN 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VERNON AND
SOUTHEASTERN BOURBON COUNTIES UNTIL 300 PM CDT...

AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF GARLAND...OR 5 MILES
SOUTHEAST OF FORT SCOTT...MOVING NORTHEAST AT 30 MPH. PENNY SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE DEERFIELD...FORT SCOTT...GARLAND...
RICHARDS AND STOTESBURY.

PEOPLE IN NORTHWESTERN VERNON AND SOUTHEASTERN BOURBON COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

LAT...LON 3805 9461 3789 9429 3770 9465 3778 9479
TIME...MOT...LOC 1926Z 220DEG 25KT 3780 9463

BOXELL

Nearby

Special Weather Statements in Missouri, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.